Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Do blood thinning medication cause painful and bloody urination?

I am on warfarin and another blood thinner I was given after heart cath, forgot the name, it starts with cop---, metaformin and cholesterol medicines, water pill and entresto , was felling real well, yesterday from out of the blue I started urinating blood with some clots,which just started getting a little painful to urinate, called my cardiologist and he told me to stop warfarin till I see him tomorrow, I also made an appointment with a urologist for after tomorrow, could the blood thinners be causing this? I was in the ER last night, urine test culture showed no bacteria and my blood test I was told was excellent, she mentioned the number 14. thank you
Mon, 25 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Hemorrhage is a very common effect of blood thinners.
In this case you should stop the medication and discuss with your doctor about an alternative medication.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I m 67 yeas old...have MDS; WBC around 1.6 and ANC around .5, platelets mid range, RBC low end of scale ...coronary stints six months ago...blood in urine about once a week started ten weeks ago...taking Effient...cardiologist says blood in urine is not caused by blood thinner...urologist did urinalysis and found no blood on that day...says blood thinner does cause blood in urine, he sees it all the time. What s my situation.

doctor1 MD

I m preparing to buy some ChlorOxygen Chlorophyll Concentrate Dietary Supplement for my friend who is really weak & ill. He had 2 rounds of Levequin around 9 months ago for pseudomonas infection in his lungs, he has COPD. He hadn t even finished with the second round when he had a heart attack due to damage in his artery causing a blood clot = heart attack. After that he was given prednisone for shortness of breath & now he has shingles & pneumonia. Basically he s on so many meds it s insanity. He s currently in the hospital, Kaiser Maui. He used to be a healthy person, vegetarian most of his life & vegan for the past 5 yrs. Organic foods, went to the gym. Once he started taking meds his health went to hell & now he s half dead, he s been in horrible pain & bed ridden since new years when the shingle broke out , it s a very bad case of it & he s on oxycodon all day everyday 24/7. I want to be sure this supplement won t cause problems with the blood thinner , Lyrica & Oxy & whatever else he s on. Thanks

doctor1 MD

My daughter is 11 and has alpha thalassemia trait and high cholesterol, she also has a high rbc. What should I be concerned about and could asprin help thin her blood? She is very symptomatic and has very low excerise tolerance, fatigue and tachycardia after sugar consumption.